Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 167, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 22, 2014, 3:59 PM EDT for 4 counties in Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2014, 3:59 PM EDT (19:59 UTC)
- Expired
- Jun 22, 2014, 4:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Calhoun County, GA, Dougherty County, GA, Randolph County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 99 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:00 PM EDT | TSTM WND DMG | 5 W Dawson, GA | TREES DOWN ON GEORGIA HIGHWAY 50 AND MELTON MILL ROAD. |
| Jun 22, 4:09 PM EDT | TSTM WND DMG | Dawson Municipal A/P, GA | LARGE TREE DOWN IN DAWSON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1376 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
289 WUUS52 KTAE 221959 SVRTAE GAC037-095-243-273-222045- /O.NEW.KTAE.SV.W.0167.140622T1959Z-140622T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 359 PM EDT SUN JUN 22 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CALHOUN COUNTY IN SOUTHWEST GEORGIA... THIS INCLUDES THE CITY OF MORGAN... NORTHWESTERN DOUGHERTY COUNTY IN SOUTHWEST GEORGIA... EASTERN RANDOLPH COUNTY IN SOUTHWEST GEORGIA... TERRELL COUNTY IN SOUTHWEST GEORGIA... THIS INCLUDES THE CITY OF DAWSON... * UNTIL 445 PM EDT * AT 355 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DAWSON...OR NEAR GRAVES...AND MOVING SOUTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEARY PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3150 8425 3147 8460 3186 8466 3188 8442 TIME...MOT...LOC 2000Z 335DEG 24KT 3177 8451 $$ 42-DVD
2 follow-up statements
018
WWUS52 KTAE 222014
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
414 PM EDT SUN JUN 22 2014
GAC243-222025-
/O.CAN.KTAE.SV.W.0167.000000T0000Z-140622T2045Z/
RANDOLPH GA-
414 PM EDT SUN JUN 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY IS
CANCELLED...
LAT...LON 3150 8425 3149 8452 3164 8454 3168 8454
3171 8455 3186 8458 3188 8442
TIME...MOT...LOC 2015Z 335DEG 24KT 3170 8443
$$
GAC037-095-273-222045-
/O.CON.KTAE.SV.W.0167.000000T0000Z-140622T2045Z/
TERRELL GA-CALHOUN GA-DOUGHERTY GA-
414 PM EDT SUN JUN 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN DOUGHERTY...NORTHEASTERN CALHOUN AND TERRELL
COUNTIES IN SOUTHWEST GEORGIA...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR HEROD...OR NEAR DAWSON...MOVING
SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SASSER...CHICKASAWHATCHEE...CLARKS MILL...OAK HILL...HOLT...DUCKER...
WALKER AND PRETORIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3150 8425 3149 8452 3164 8454 3168 8454
3171 8455 3186 8458 3188 8442
TIME...MOT...LOC 2015Z 335DEG 24KT 3170 8443
$$
42-DVD522
WWUS52 KTAE 222021
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 PM EDT SUN JUN 22 2014
GAC037-095-273-222045-
/O.CON.KTAE.SV.W.0167.000000T0000Z-140622T2045Z/
TERRELL GA-CALHOUN GA-DOUGHERTY GA-
421 PM EDT SUN JUN 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN DOUGHERTY...NORTHEASTERN CALHOUN AND SOUTHERN
TERRELL COUNTIES IN SOUTHWEST GEORGIA...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR HEROD...OR 6 MILES SOUTH OF
DAWSON...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
HILL...HOLT...DUCKER...WALKER AND PRETORIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3150 8425 3149 8452 3164 8454 3165 8454
3167 8454 3171 8455 3173 8455 3178 8437
TIME...MOT...LOC 2021Z 335DEG 24KT 3167 8440
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:37 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 22, 3:37 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 337 PM EDT Sun Jun 22 2014 .Near Term [Through Tonight]... Expect a decent coverage of summer time pulse convection this afternoon across the area. A few strong to severe storms cannot be ruled out through this evening given expected SBCAPE values around 3000 j/kg with the best chance across the big bend where the most destabilization is expected. Convection will begin to diminish after sunset. .Short Term [Monday Through Tuesday Night]... Monday's weather pattern will be quite similar to this afternoon, with broad, weak troughing across the Southeast. At the surface, the seabreeze fronts and a weak front across central Georgia and Alabama will drive convection locally. Expect the highest PoP coverage where convection from the seabreeze and synoptic front merge across north-central Florida and south-central Georgia well into the afternoon. On Tuesday, there may be a bit more synoptic forcing across the entire Tri-State region as models indicate an MCV exiting the northeast Gulf. This will likely enhance the seabreeze fronts and yield a more widespread scattering of storms away from the seabreezes. Afternoon highs will be in the lower to middle 90s for most locations. .Long Term [Wednesday Through Sunday]... Much of the same for the extended range forecast as the local area will likely remain sandwiched between an upper ridge and upper trough, with only weak synoptic forcing. Most afternoons will be dominated by seabreeze convection. Rain chances will remain near average with high temperatures in the middle to upper 90s. && .Aviation... [Through 18Z Monday] Scattered to numerous showers and thunderstorms are expected from this afternoon through this evening with convection rapidly diminishing after sunset. Winds will be light outside of convection. VFR conditions are expected to prevail outside of convection. && .Marine... Relatively light winds and low seas will prevail for the next several days under the influence of surface high pressure. && .Fire Weather... No red flag concerns are forecast through the upcoming work week. && .Hydrology... Rainfall totals for the next 5-7 days will range from 1 to 2 inches across the area. With all rivers below bank full stage, this rainfall is not expected to cause significant rises on area rivers. && .Preliminary Point Temps/PoPs... Tallahassee 73 93 72 94 71 / 40 50 30 50 20 Panama City 77 88 75 87 76 / 40 30 20 40 20 Dothan 72 92 71 91 71 / 40 40 30 40 20 Albany 73 93 71 92 71 / 40 40 40 50 30 Valdosta 71 95 71 96 71 / 40 60 40 60 40 Cross City 73 91 71 91 71 / 40 40 30 40 20 Apalachicola 76 87 74 87 76 / 40 30 20 40 20 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...HARRIGAN LONG TERM...HARRIGAN AVIATION...DVD MARINE...HARRIGAN FIRE WEATHER...DVD HYDROLOGY...BOLDEN
In the hours before
Local storm report, Jun 22, 3:58 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG PANAMA CITY AIRPORT 30.34N 85.80W
06/22/2014 BAY FL BROADCAST MEDIA
POWER POLE AND LINES DOWN ON 15TH STREET.
&&
WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:55 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier, Lowndes | 65 min |
| Jun 22, 4:49 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 26 min |
| Jun 22, 5:10 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Dougherty, Irwin, Tift and 2 more | 65 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.